Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Oral Aphthous Ulcers Management
Mar 15, 2005

This isn't really a question so much as a comment. After many years of suffering with oral apthous ulcers (canker sores), I found a way to manage them that really worked for me. First, I changed to Biotene toothpaste, that lacks sodium lauryl sulfate that most toothpastes have. Second, I use Daniel's Solution compound, a liquid swish-and-spit solution that a pharmacy must compound that has an oral steroid, an anti-inflammatory, and I believe a pain reliever in it. Third, I use triamcinolone in a dental paste (such as Kenalog in Orabase) and dab that before bed just any ulcers are starting to form. I also stopped eating peanuts and other nuts that seemed to exacerbate the problem, and have used a "mouthwash" of milk sometimes to manage pain. I hope these tips help someone else who struggles with these sores, which can affect eating, mood, weight management due to food avoidance. I eat all my favorite foods (including spicy ones) now, and have drastically less recurrences. I hope this helps someone; thanks!

Response from Dr. Conway

Thanks for the great comment. You make a number of key points for the approach to oral aphthous ulcers. It is important to keep the mouth moist and clean, and avoid any substances that exacerbate the problem for you. Thereafter, it is a matter of combining appropriate pain control and appropriate analgesics. Nicely done!!!



Previous
5 years of worry over P51 band, please help
Next
wondering and scared

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement